Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Nov 25, 2021, 3:15 PM CST for Hidalgo County, Kenedy County, Starr County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 25, 2021, 3:15 PM CST (21:15 UTC)
- Expired
- Nov 25, 2021, 4:15 PM CST
- In force
- 60 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 40
Counties Hidalgo County, TX, Kenedy County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 102 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
648
WWUS84 KBRO 252115
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
315 PM CST Thu Nov 25 2021
TXZ250>254-351-353-252215-
Inland Willacy TX-Southern Hidalgo TX-Brooks TX-Coastal Kenedy TX-
Northern Hidalgo TX-Starr TX-Inland Kenedy TX-
315 PM CST Thu Nov 25 2021
...Strong thunderstorms will impact portions of Kenedy, southeastern
Jim Hogg, Hidalgo, eastern Starr, southeastern Brooks and
northwestern Willacy Counties through 415 PM CST...
At 315 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Kenedy County Wind Farms to
near La Victoria. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Mission, Rio Grande City, Palmview, Penitas, Sullivan City,
La Joya, Palmhurst, Armstrong and Encino.
This includes the following highways...
US Highway 83 between mile markers 814 and 816, and between mile
markers 820 and 850.
Interstate Highway 69 C between mile markers 6 and 12.
US Highway 77 between mile markers 712 and 754.
US Highway 281 between mile markers 724 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2728 9735 2690 9737 2698 9746 2697 9746
2700 9756 2689 9746 2680 9751 2679 9735
2679 9736 2662 9776 2613 9833 2623 9845
2624 9867 2637 9880 2638 9895 2724 9789
TIME...MOT...LOC 2115Z 300DEG 12KT 2688 9755 2633 9860
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HallmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Nov 25, 2:54 PM CST, 21 minutes earlier.
Area forecast discussion, Nov 25, 2:54 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
254 PM CST Thu Nov 25 2021
.SHORT TERM (Now through Friday Night): Radar has definitely
become more active over the last couple of hours with showers and
thunderstorms moving in from the south across the Rio Grande
Valley, and developing across the northern ranchlands along the
prefrontal trough and the frontal boundary. Weak steering in
combination with ample available moisture (precipitable water
values 1.7 to 2.0 inches) and modest instability (MUCAPE 1200-1500
J/kg), leaves most of Deep South Texas in a threat for isolated
flash flooding this afternoon and early evening. This threat will
be mainly concentrated in the area east of I-69C, but convection
is already firing west of that line and could lead to isolated
flooding across those locations too. On top of this, soils are
still relatively saturated due to recent rains, increasing the
flooding potential for areas that receive storms with higher
rainfall rates. Overall, areas east of I- 69C could see anywhere
between 1 to 3 inches of rain, with localized higher amounts
possible.
As of 2 PM CST, the northeast to southwest oriented cold front has
pushed south of the Hebbronville-Zapata line brining a noticeable
temperature drop and gusty northwesterly winds in its wake.
Temperatures will continue to fall as the Canadian airmass
eventually moves in across all of Deep South Texas, with the front
expected to move south of Brownsville and the Rio Grande by 6 PM,
give or take an hour. Showers will continue behind the front
tonight, mostly across the coastal counties, then clear out from
northwest to southeast. The Flood Watch is now out until 9 PM for
Brooks, Kenedy, Willacy, Hidalgo and Cameron County. Then most of
the heavy rain will gradually clear out northwest to southeast
across our area late this evening, but lighter showers will likely
stick around the coastal counties and along the southern Rio
Grande as a coastal trough develops in the wake of the front and
stick around through the rest of the short term.
Mostly cloudy skies will dominate through the short term, and
cold air advection with this seasonally strong cold front will
knock temperatures down into the lower to mid 50s across most of
the area, and the lower 60s along the immediate coast tonight and
again on Friday night. Could see a few locations in the ranchlands
dip into the upper 40s, but the cloud cover will likely hinder
further cooling. Friday's highs will also depend on the cloud
clover, but most areas will only warm into the lower 60s.
A Coastal Flood Advisory remains in effect for the local beaches
tonight as the strong surge of north-northeasterly winds builds
seas and pushes water up to the dunes across narrow beaches around
high tide tonight at 11:22 PM. These large waves will also lead
to dangerous swimming conditions and a Rip Current Statement will
likely be needed due to the presence of strong currents.
&&
.LONG TERM (Saturday through Thursday): A weak coastal trough or
surface low will be near the lower Texas coast Friday night into
Saturday. A mid level low will be tracking northeast into West
Texas. These features will tend to keep weather conditions
slightly unsettled heading into the weekend. As the weekend
progresses, the mid level low will track toward East Texas and the
coastal low will drift offshore, leading to quieter weather. As
the upper low clears to the east of Texas on Sunday, reinforcing
surface high pressure will arrive from the north, provoking mainly
marine convection, but somewhat less activity over the land areas
of the CWA. Sunday night and Monday night low temperatures will
move lower with this new air mass, with mid to upper 40s invading
the central interior of the CWA while the periphery of the CWA
remains in the lower 50s. A weak warming trend will continue
during the daytime hours. High pressure will build over the area
on Monday with a modest mid level ridge setting up over Texas.
High pressure will persist over the north Gulf coast Tuesday and
Wednesday and even into Thursday, while mid level dynamics will
remain muted. Used a blend of models for the forecast package.
&&
.MARINE:
Now through Friday Night...Marine conditions will be hazardous
through much of the short term period. Showers and thunderstorms
will continue to move across the lower Texas coastal waters
through tonight ahead of and along a strong cold front that will
move across the waters this afternoon and evening. Conditions
will further deteriorate behind the cold front with north-
northeast winds of 25 to 30 knots expected behind the front along
with seas building to 6 to 8 feet. Winds and seas will gradually
subside Friday night, but showers will stick around as a coastal
trough develops.
Saturday through Tuesday Night...Light to moderate winds and low to
moderate seas will prevail on Saturday. Reinforcing high pressure on
Sunday will bolster winds to moderate to fresh and will increase
seas. Small craft will need to exercise caution at a minimum on
the Gulf waters. High pressure will shift east Monday and Tuesday
with winds decreasing ans shifting east by Tuesday and with
lowering seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 55 63 55 71 / 80 30 30 20
BROWNSVILLE 54 61 54 71 / 80 30 30 20
HARLINGEN 52 61 52 68 / 70 20 20 20
MCALLEN 53 61 53 66 / 50 20 20 10
RIO GRANDE CITY 52 63 52 66 / 50 10 20 10
SOUTH PADRE ISLAND 61 65 60 70 / 80 40 30 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 9 PM CST this evening for TXZ250-251-253>257-
351-353.
Coastal Flood Advisory from 10 PM this evening to 6 AM CST
Friday for TXZ256-257-351.
GM...Small Craft Advisory from 6 PM this evening to noon CST Friday
for GMZ130-132-135.
Small Craft Advisory until 6 PM CST Friday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
https://weather.gov/rgv
69-Farris/54-BHM/60-SpeeceHazardous weather outlook, Nov 25, 4:35 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 435 AM CST Thu Nov 25 2021 TXZ248>257-351-353-261045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 435 AM CST Thu Nov 25 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Flood Watch is in effect for Brooks, Kenedy, Hidalgo, Willacy, and Cameron counties this morning through 6 PM this evening. Heavy rainfall is expected across Deep South Texas today. A Coastal Flood Advisory is in effect for coastal Kenedy, coastal Willacy, and coastal Cameron counties from 10 PM tonight through 6 AM Friday morning for possible wave run up to the dunes around high tide tonight. There is a moderate risk of rip currents along the beaches of the lower Texas coast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is an elevated risk of rip currents expected along the beaches of the lower Texas coast Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-261045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 435 AM CST Thu Nov 25 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters through tonight and for the Laguna Madre beginning at 6 PM this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Ongoing Small Craft Advisories are likely for the Gulf waters through Friday. Additional Small Craft Advisories may be needed again on Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 25, 12:14 PM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
1214 PM CST Thu Nov 25 2021
TXZ249-250-251900-
Brooks TX-Jim Hogg TX-
1214 PM CST Thu Nov 25 2021
...Thunderstorms will impact portions of central Jim Hogg and
central Brooks Counties through 100 PM CST...
At 1213 PM CST, Doppler radar was tracking thunderstorms along a
line extending from 11 miles south of South Fork Estates to 10 miles
south of Ramirez. These storms were nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Falfurrias, Agua Nueva, Guerra, Cantu Addition, Puesta Del Sol
Airport and Hidalgo City Park.
This includes US Highway 281 between mile markers 712 and 724.
LAT...LON 2726 9828 2717 9803 2688 9825 2683 9890
2726 9878
TIME...MOT...LOC 1813Z 343DEG 4KT 2710 9866 2720 9836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
54Special weather statement, Nov 25, 1:09 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Brownsville TX
109 PM CST Thu Nov 25 2021
TXZ249>251-351-252015-
Brooks TX-Jim Hogg TX-Coastal Kenedy TX-Inland Kenedy TX-
109 PM CST Thu Nov 25 2021
..Thunderstorms will impact portions of northwestern Kenedy,
northeastern Jim Hogg and Brooks Counties through 215 PM CST...
At 108 PM CST, Doppler radar was tracking thunderstorms along a line
extending from 8 miles west of Falfurrias Junior High School to 6
miles south of Airport Road Addition. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Falfurrias, Sarita, La Colonia Park, Airport Road Addition,
Falfurrias Junior High School, Pleasant Park, Kenedy County Sheriffs
Office, Falfurrias Fire Station, Cantu Addition and Flowella.
This includes the following highways...
US Highway 77 between mile markers 712 and 726.
US Highway 281 between mile markers 708 and 728.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2727 9852 2726 9799 2721 9799 2721 9797
2724 9792 2725 9782 2728 9779 2726 9773
2728 9765 2724 9763 2723 9757 2707 9751
2690 9853 2724 9869 2729 9852
TIME...MOT...LOC 1908Z 250DEG 20KT 2723 9828 2713 9808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
54Special weather statement, Nov 25, 1:35 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Brownsville TX
135 PM CST Thu Nov 25 2021
TXZ249>252-351-353-252030-
Brooks TX-Jim Hogg TX-Coastal Kenedy TX-Northern Hidalgo TX-Starr TX-
Inland Kenedy TX-
135 PM CST Thu Nov 25 2021
...Strong thunderstorms will impact portions of Kenedy, southeastern
Jim Hogg, northeastern Hidalgo, northeastern Starr and Brooks
Counties through 230 PM CST...
At 135 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Malaquite Beach to 6 miles
southeast of Ramirez. Movement was southwest at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Falfurrias, Armstrong, Agua Nueva, Encino, Viboras, Rachal, Sarita,
Puerto Rico, Airport Road Addition and La Gloria.
This includes the following highways...
US Highway 77 between mile markers 712 and 750.
US Highway 281 between mile markers 710 and 752.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2725 9749 2693 9747 2695 9748 2700 9751
2700 9756 2695 9755 2692 9747 2691 9752
2689 9747 2688 9747 2689 9749 2679 9751
2669 9745 2657 9888 2716 9880 2726 9840
2726 9799 2721 9798 2728 9778
TIME...MOT...LOC 1935Z 027DEG 35KT 2745 9747 2727 9834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
54Special weather statement, Nov 25, 2:20 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
220 PM CST Thu Nov 25 2021
TXZ249>254-351-353-252115-
Inland Willacy TX-Southern Hidalgo TX-Brooks TX-Jim Hogg TX-
Coastal Kenedy TX-Northern Hidalgo TX-Starr TX-Inland Kenedy TX-
220 PM CST Thu Nov 25 2021
...Strong thunderstorms will impact portions of Kenedy, southeastern
Jim Hogg, Hidalgo, eastern Starr, southern Brooks and northwestern
Willacy Counties through 315 PM CST...
At 219 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Malaquite Beach to 11
miles northeast of Encino to 8 miles southeast of Airport Road
Addition to 6 miles east of San Rafael Ranch Airport to 7 miles south
of Los Garzas. Movement was south at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Mission, Rio Grande City, Palmview, Penitas, Sullivan City,
La Joya, Palmhurst, Armstrong and Encino.
This includes the following highways...
US Highway 83 between mile markers 820 and 850.
Interstate Highway 69 C between mile markers 8 and 12.
US Highway 77 between mile markers 718 and 754.
US Highway 281 between mile markers 720 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2690 9737 2698 9746 2690 9745 2690 9746
2700 9756 2689 9746 2680 9751 2690 9738
2680 9735 2680 9736 2663 9776 2615 9834
2637 9883 2638 9883 2695 9845 2717 9802
2712 9805 2728 9735
TIME...MOT...LOC 2019Z 356DEG 25KT 2727 9743 2708 9805 2713 9802 2682
9837 2625 9887
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
54Special weather statement, Nov 25, 3:15 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
315 PM CST Thu Nov 25 2021
TXZ250>254-351-353-252215-
Inland Willacy TX-Southern Hidalgo TX-Brooks TX-Coastal Kenedy TX-
Northern Hidalgo TX-Starr TX-Inland Kenedy TX-
315 PM CST Thu Nov 25 2021
...Strong thunderstorms will impact portions of Kenedy, southeastern
Jim Hogg, Hidalgo, eastern Starr, southeastern Brooks and
northwestern Willacy Counties through 415 PM CST...
At 315 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Kenedy County Wind Farms to
near La Victoria. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Mission, Rio Grande City, Palmview, Penitas, Sullivan City,
La Joya, Palmhurst, Armstrong and Encino.
This includes the following highways...
US Highway 83 between mile markers 814 and 816, and between mile
markers 820 and 850.
Interstate Highway 69 C between mile markers 6 and 12.
US Highway 77 between mile markers 712 and 754.
US Highway 281 between mile markers 724 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2728 9735 2690 9737 2698 9746 2697 9746
2700 9756 2689 9746 2680 9751 2679 9735
2679 9736 2662 9776 2613 9833 2623 9845
2624 9867 2637 9880 2638 9895 2724 9789
TIME...MOT...LOC 2115Z 300DEG 12KT 2688 9755 2633 9860
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:36 AM CST | Small Craft Advisory | BRO | 32 hr | |
| Nov 25, 3:37 AM CST | Coastal Flood Advisory | BRO | Kenedy | 24 hr |
| Nov 25, 9:12 AM CST | Special Weather Statement | BRO | Cameron | 63 min |
| Nov 25, 12:14 PM CST | Special Weather Statement | BRO | Brooks, Jim Hogg | 46 min |
| Nov 25, 1:09 PM CST | Special Weather Statement | BRO | Brooks | 66 min |
| Nov 25, 1:35 PM CST | Special Weather Statement | BRO | Brooks, Jim Hogg, Kenedy | 55 min |
| Nov 25, 2:20 PM CST | Special Weather Statement | BRO | Brooks, Hidalgo, Kenedy | 55 min |
| Nov 25, 3:09 PM CST | Areal Flood Advisory | BRO | Kenedy | 100 min |
| Nov 25, 3:19 PM CST | Areal Flood Advisory | BRO | Kenedy | 92 min |
| Nov 25, 3:48 PM CST | Areal Flood Advisory | BRO | Hidalgo | 103 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.